Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 35, NWS Green Bay, WI

June 27, 2017Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan

NWS Green Bay, WI issued this river flood advisory at Jun 27, 2017, 5:03 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 70 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2017, 5:03 PM CDT (22:03 UTC)
Expired
Jun 30, 2017, 3:00 PM CDT
In force
70 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Big Quinnesec Falls Dam (BGQW3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 27, 2:58 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 2:58 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
258 PM CDT Tue Jun 27 2017

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 258 PM CDT Tue Jun 27 2017

Showers and thunderstorms are expected Wednesday and Wednesday
evening, with heavy rainfall possible.

The large scale pattern across North America will briefly
deamplify the next couple days, as the upper trough currently over
the Great Lakes region reforms back over the Rockies. The pattern
will become slowly progressive and gradually reamplify, with the
new trough passing through the Great Lakes region during the
upcoming weekend. By Independence Day, the trough should be over
eastern North America with another trough back near the West
Coast, and broad ridging in between.

The large scale pattern should result in temperatures fairly
close to seasonal normals, though with day to day variations due
to precipitation and differences in cloud cover. The westerlies
will remain fairly energetic for late June, so precipitation
amounts will probably end up above normal for the period.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 258 PM CDT Tue Jun 27 2017

Surface high pressure over Illinois today, along with an upstream
mid level ridge will keep the forecast area mostly dry through 12Z
Wednesday. Ongoing thunderstorms are expected to move into
central/north central Wisconsin around 12Z in warm advection
ahead of an approaching mid level short wave. Advection of warm
and moist air ahead of the system is forecast to have PWATS of
1.5 inches or more across the area. Models were all showing
significant amounts of QPF in central and/or northern Wisconsin
during the day on Wednesday.

SPC day 2 convective outlook had much of the area in a marginal
severe risk and parts of central Wisconsin in a slight risk of
severe. The risk of severe storms looks to be higher to the
southwest where MUCAPE and shear values are higher, but MUCAPES
are still expected to be 500+ J/kg over most of the area.

Have cooler high temperatures for Wednesday due to abundant
cloud-cover and rainfall.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 258 PM CDT Tue Jun 27 2017

The coverage and intensity of convection Wednesday evening will
depend on earlier-day storms. Opted to keep likely PoPs going
into the evening, with a sharp downward trend after midnight.

Other than some low PoPs across the far north, the blended
guidance continued to have a dry forecast for Thursday. As
mentioned yesterday, with a relatively weak surface pressure
pattern across the area and lingering moisture from the rains
expected Wednesday and Wednesday night, it's hard to rule out the
development of some showers/thunderstorms during peak heating.
But will stick with the dry forecast for now and take another
look tomorrow.

The next substantial chance for rain will probably arrive either
late Thursday night or Friday morning, as a wave develops and
rides northeast along the front stalled to our south. Models
differ on the specifics, though most suggest just light-moderate
amounts, centered over east-central Wisconsin. Of most concern is
the ECMWF which showed much heavier precipitation in east-
central Wisconsin. Will stick with the more modest PoPs and QPF of
the model blend for now with the idea the prior convection could
shove the front even a little farther south than currently
forecast.

Precipitation chances during the weekend will depend on small
shortwaves rotating through the large scale trough crossing the
region. There should be a diurnal component as well, with mid-
afternoon to early evening being the most favored time for
precipitation. The forecast for Monday is dry, though any slowing
of the eastward progression of the large scale trough could result
in some light precipitation Monday afternoon as well. The Fourth
of July looks dry at this point, with highs near or a little above
seasonal normals.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1239 PM CDT Tue Jun 27 2017

Expect mainly dry and VFR conditions the rest of today and most of
the night as surface high pressure drifts to the east and a mid
level ridge moves to central Wisconsin by 12Z Wednesday.
Increasing southerly winds aloft will bring LLWS to central and
north central Wisconsin starting late tonight. There is a chance
for thunderstorms starting Wednesday morning and flying conditions
look less and less promising as we get later in the day. Along
with abundant rainfall, there should be plenty of MVFR ceilings,
with scattered IFR, by midday. Some of the stronger thunderstorms
could produce large hail and wind gusts in excess of 50 kts.
&&

.MARINE...
Issued at 258 PM CDT Tue Jun 27 2017

Southerly winds will increase across the nearshore waters
Wednesday and Wednesday night. This will cause winds to increase
into the 25 to 30 knot range, with a few gusts around gale force
at times, especially across the Lake Michigan nearshore waters.
Waves will increase with the increasing winds, with the highest
waves across the Lake Michigan nearshore waters. Planning to go
with a high end small craft advisory at this point. Any boaters
planning on traveling on Wednesday and Wednesday night should
follow future forecasts closely.
&&

.HYDROLOGY...
Issued at 258 PM CDT Tue Jun 27 2017

Periods of heavy rainfall are likely with a widespread 1 to 2
inches across much of the state Wednesday and Wednesday night. The
greatest potential for locally heavier rainfall will likely be
with any training thunderstorms along the warm front. This could
cause rivers, that are already above bankfull, to rise and bring
the threat for flooding.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MG
LONG TERM......Skowronski
AVIATION.......MG
MARINE.........MG
HYDROLOGY......MG
Hazardous weather outlook, Jun 27, 2:54 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
254 PM CDT Tue Jun 27 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
254 PM CDT Tue Jun 27 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible at times Wednesday into Wednesday
night. Some of the storms could produce heavy rainfall, which may
result in localized flooding.

A risk for severe storms could also materialize Wednesday
afternoon and evening if enough breaks in the cloud cover are
present during the day to allow temperatures to warm substantially.
The primary severe risks would be large hail and damaging winds.
Be sure to monitor later statements for updated information on the
potential for severe weather Wednesday.

There is also a chance of thunderstorms at times Friday through
the upcoming weekend. It is too early to determine the severe
threat with these storms, though there are starting to be
indications that another round of heavy rainfall could occur over
east-central Wisconsin Friday.

Most river levels remain high due to recent rains. Fast flows
also will continue due to the high volume of water moving through
river systems. Boaters and fisherman should use caution due to the
fast flows. If heavy rain falls at any point during the remainder
of the week, some rivers will likely rise to bankfull or flood
stage late this week or this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-282000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
254 PM CDT Tue Jun 27 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible Wednesday into Wednesday night.

A period of fairly strong south winds will result in conditions
hazardous to small craft from mid-day Wednesday through Wednesday
night. The strongest winds are expected Wednesday afternoon and
evening, when some gale force gusts are possible, especially on
Lake Michigan.

There is also a chance of thunderstorms at times Friday through
the upcoming weekend.

MG/Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:49 PM CDTSmall Craft AdvisoryGRB48 hr
Jun 27, 5:03 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette70 hr
Jun 27, 5:06 PM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc47 hr

Nearby

River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.